| Model Number |
TV-IL1416160-J |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
01/06/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2023 with the implant of an alto stent graft system.Routine follow-up conducted around (b)(6) 2025 identified a possible type iiib endoleak.Radiology conducted a computed tomography angiogram (cta) however, was unable to confirm if the type iiib endoleak was coming from between limbs or out of the limb from a hole.Reintervention was completed on (b)(6) 2025 by relining the right limb inside the aortic body and bridged to the iliac stent graft with a gore (non-endologix) 11 x79 viabahn vbx balloon expandable stent, then each side was dilated to meet the device that was in already implanted.There were no endoleaks identified at the end of the procedure.The final patient status was reported to be fine post secondary procedure.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the type iiib endoleak is refuted.This is not consistent with the reported adverse event/incident.The reported endoleak was determined to be a type ii endoleak of the lumbar artery.The clinical assessment also determined that there was evidence to reasonably suggest a type ii endoleak and an aneurysm enlargement of 18 mm occurred that was not included in the event as reported.The type ii endoleak and 18 mm aneurysm enlargement were discovered during a review of the computed tomography scan dated (b)(6) 2024.The complaint is most likely anatomy related.The additional endovascular procedure complaint is confirmed.No procedure related harms were identified.The final patient status was reported as stable and discharged home on the same day as procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Corrections: b5: describe event or problem - additional g3: awareness date -updated h6: medical device problem code: remove code 1504 h6: investigation findings code: remove code 3233 h6: investigation conclusion code: remove code 11.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2023 with the implant of an alto stent graft system.Routine follow-up conducted around 06 (b)(6) 2025 identified a possible type iiib endoleak.Radiology conducted a computed tomography angiogram (cta) however, was unable to confirm if the type iiib endoleak was coming from between the limbs or out of the right limb from a hole.Reintervention was completed on (b)(6) 2025 by relining the right limb inside the aortic body and bridged to the iliac stent graft with a gore (non-endologix) 11 x79 viabahn vbx balloon expandable stent, then each side was dilated to meet the device that was in already implanted.There were no endoleaks identified at the end of the procedure.The final patient status was reported to be fine post secondary procedure.Clinical assessment refuted the type iiib endoleak and determined that it was a type ii endoleak that was causing an aneurysm enlargement.Type ii endoleaks are anatomy related events and are not caused or contributed by the device.There is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of the device.